Journal of Theoretical Biology
University of Minnesota
School of Mathematics


Coexistence of Two Competitors on One Resource

R. A. Armstrong and R. McGehee

Journal of Theoretical Biology 56 (1976), 499-502.



Note.   In this paper we discuss the concepts of "resources" and "limiting factors" and show that the number of species can exceed the number of either "resources" or "limiting factors", as long as the requirement of coexistence at fixed densities is relaxed.


Electronic Copies

Reprints are available for download from the journal website:

cached copy


Last update: May 23, 2018 ©2018 Richard McGehee